Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 185, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 30, 2005, 7:19 AM CDT for Covington County, Alabama. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2005, 7:19 AM CDT (12:19 UTC)
- Expired
- Apr 30, 2005, 8:15 AM CDT
- In force
- 56 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Covington County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 5:05 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 586 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 301220
SVRMOB
ALC039-301315-
/O.NEW.KMOB.SV.W.0185.050430T1219Z-050430T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
719 AM CDT SAT APR 30 2005
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA
* UNTIL 815 AM CDT
* AT 718 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SOUTHWEST CRENSHAW COUNTY
INTO NORTHEASTERN COVINGTON COUNTY AROUND RED LEVEL...MOVING EAST
AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RIVER FALLS AND GANTT BY 725 AM CDT
ROSE HILL AND PLEASANT HOME BY 730 AM CDT
LIBERTYVILLE AND EODA BY 735 AM CDT
SANFORD BY 740 AM CDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
LAT...LON 3153 8669 3114 8671 3115 8620 3143 8621
3148 8632 3151 8643
$$1 follow-up statement
000
WWUS54 KMOB 301255
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
753 AM CDT SAT APR 30 2005
ALC039-301315-
/O.CON.KMOB.SV.W.0185.000000T0000Z-050430T1315Z/
COVINGTON AL-
753 AM CDT SAT APR 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 AM CDT FOR
COVINGTON COUNTY...
AT 751 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED FROM 5 MILES NORTH OF OPP...TO SOUTHWEST COVINGTON
COUNTY AROUND FALCO. THE LINE OF SEVERE STORMS WAS MOVING EAST AT
40 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
LAT...LON 3122 8670 3101 8671 3100 8618 3144 8620
3149 8630
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 5:00 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 30, 5:00 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT SAT APR 30 2005 .SYNOPSIS...SERIES OF WEAK IMPULSES MOVING IN VERY BROAD UPPER LEVEL RIDGE...WITH MAIN TROUGH AXIS FROM THE CENTRAL PLAINS TO THE DESERT SOUTHWEST. BOUNDARY LAYER MOISTURE ON THE INCREASE WITH H85 SPECIFIC HUMIDITY VALUES 8+ G/KG TO THE WEST OF OUR CWA. LINE OF CONVECTION CENTERED ON SURFACE MOISTURE AXIS FROM NORTHERN ALABAMA TO SOUTHEAST LOUISIANA...WITH DEWPOINTS IN THE LOWER 70S ACROSS MOST OF THE FORECAST AREA AT THIS TIME. && .SHORT TERM...THUNDERSTORMS...SOME SEVERE...WILL ADVANCE EAST ACROSS THE FORECAST AREA TODAY AS SURFACE COLD FRONT MOVES THROUGH THE REGION. THE PRECIPITATION WILL MOVE OFFSHORE THIS EVENING...WITH FRONT MOVING WELL SOUTH OF THE MARINE ZONES. HIGH PRESSURE WILL DOMINATE THROUGH THE REMAINDER OF THE SHORT TERM...AND THEREFORE LOWERED POPS TO NEAR ZERO AS DRY AIR INVADES FROM THE NORTH. TEMPERATURES AROUND GFS MAV GUIDANCE. && .LONG TERM...(TUESDAY THROUGH FRIDAY)...SLIGHT CHANCE TO LOW SCATTERED POPS THROUGH THE EXTENDED AS SERIES OF WEAK SHORTWAVES MOVE THROUGH BROAD UPPER TROUGH. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. && .MARINE...ONSHORE WINDS AND SEAS WILL INCREASE AHEAD OF A FRONT WHICH WILL PASS THE AREA LATE THIS AFTERNOON INTO TONIGHT. OFFSHORE WIND WILL PERSIST THROUGH MONDAY...BECOMING MORE EASTERLY BY LATE MONDAY AS A HIGH MOVES FROM THE CENTRAL US TO THE EAST COAST. FLOW WILL RETURN TO ONSHORE BY MONDAY NIGHT AND STRENGTHEN AHEAD OF A WEAK FRONT THAT WILL PASS THE AREA EARLY WEDNESDAY BRINGING SCATTERED SHOWERS AND THUNDERSTORMS. THAT FRONT WILL PASS LATE NEXT WEEK. /77 && .FIRE...DRIER AIR BEHIND THE FRONT...COMBINED WITH WARM AFTERNOON TEMPERATURES ON SUNDAY WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP INTO THE LOWER 30S. DURATION REQUIRED FOR A RED FLAG WARNING ACROSS THE NORTHWEST FLORIDA PANHANDLE IS UNCERTAIN AT THIS TIME...AND WILL PASS ON TO THE DAY SHIFT IF A FIRE WEATHER WATCH MAY BE NEEDED. SURFACE DEWPOINTS MODERATE THROUGH THE REMAINDER OF THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 78 55 78 52 / 90 30 10 10 PENSACOLA 79 57 77 55 / 90 50 10 10 DESTIN 76 62 76 58 / 90 50 10 10 EVERGREEN 76 57 75 46 / 80 30 10 10 WAYNESBORO 71 50 75 47 / 80 20 10 10 CAMDEN 75 54 74 48 / 80 20 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SMALL CRAFT ADVISORY TODAY GMZ650-670. FL...SMALL CRAFT ADVISORY TODAY GMZ655-675. MS...NONE. && /22
Hazardous weather outlook, Apr 30, 6:30 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 630 AM CDT SAT APR 30 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-011130- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 630 AM CDT SAT APR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... AHEAD OF A COLD FRONT UNSTABLE AIRMASS WILL CONTINUE TO DOMINATE THE AREA THROUGH TONIGHT. WIDESPREAD SEVERE WEATHER IS EXPECTED THROUGH THIS AFTERNOON. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES THIS AFTERNOON AS MODERATE SOUTHERLY FLOW CONTINUES AND COMBINES WITH AN ENHANCED TIDAL RANGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...PATCHY FOG FORMING OVERNIGHT MONDAY AND TUESDAY NIGHTS. THE NEXT IN A SERIES OF FRONTS IMPACTS THE AREA THIS WEEKEND RESULTING IN AN UNSETTLED WEATHER PATTERN RETURNING TO THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ON ALERT FOR ACTIVATION TODAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 4:12 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 33 min |
| Apr 30, 4:30 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 45 min |
| Apr 30, 4:45 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 15 min |
| Apr 30, 5:02 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 43 min |
| Apr 30, 5:30 AM CDT | Severe Thunderstorm Warning | MOB | Clarke | 60 min |
| Apr 30, 5:47 AM CDT | Severe Thunderstorm Warning | MOB | Washington | 43 min |
| Apr 30, 5:57 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 48 min |
| Apr 30, 6:03 AM CDT | Severe Thunderstorm Warning | MOB | Monroe, Wilcox | 57 min |
| Apr 30, 6:30 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh | 60 min |
| Apr 30, 6:41 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 49 min |
| Apr 30, 7:01 AM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 59 min |
| Apr 30, 7:11 AM CDT | Tornado Warning | MOB | Butler, Crenshaw | 49 min |
| Apr 30, 7:24 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 30, 7:33 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 42 min |
| Apr 30, 7:37 AM CDT | Special Marine Warning | MOB | 23 min | |
| Apr 30, 7:43 AM CDT | Severe Thunderstorm Warning | MOB | Escambia | 47 min |
| Apr 30, 8:14 AM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 91 min |
| Apr 30, 8:14 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 31 min |
| Apr 30, 8:31 AM CDT | Special Marine Warning | MOB | 59 min | |
| Apr 30, 9:20 AM CDT | Special Marine Warning | MOB | 115 min | |
| Apr 30, 9:31 AM CDT | Special Marine Warning | MOB | 59 min | |
| Apr 30, 9:40 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 56 min |
| Apr 30, 9:50 AM CDT | Flash Flood Warning | MOB | Baldwin, Mobile | 115 min |
| Apr 30, 10:26 AM CDT | Special Marine Warning | MOB | 64 min | |
| Apr 30, 11:13 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 30, 11:26 AM CDT | Special Marine Warning | MOB | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.